Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 147, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Dec 1, 2018, 2:58 PM CST for Schuyler County, Illinois. It was in force for 14 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2018, 2:58 PM CST (20:58 UTC)
- Expired
- Dec 1, 2018, 3:12 PM CST
- In force
- 14 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 127 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 3:00 PM CST | TORNADO 1 | Brooklyn, IL | PATH LENGTH 1.0 MILE, WIDTH 100 YARDS, ESTIMATED PEAK WIND SPEED 90 MPH. LIFTED 1 MILE NORTH-NORTHEAST OF BROOKLYN. |
| Dec 1, 3:00 PM CST | TORNADO | Brooklyn, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 2:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WUUS53 KILX 012058
SVRILX
ILC169-012145-
/O.NEW.KILX.SV.W.0147.181201T2058Z-181201T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
258 PM CST SAT DEC 1 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Schuyler County in west central Illinois...
* Until 345 PM CST.
* At 258 PM CST, a severe thunderstorm was located 8 miles west of
Littleton, or 14 miles northwest of Rushville, moving northeast at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Weinberg King State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CST for west central
Illinois.
LAT...LON 4028 9089 4028 9064 4018 9074 4020 9090
4029 9091
TIME...MOT...LOC 2058Z 209DEG 24KT 4024 9078
HAIL...1.00IN
WIND...60MPH
$$
SB1 follow-up statement
040
WWUS53 KILX 012112
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
312 PM CST SAT DEC 1 2018
ILC169-012122-
/O.CAN.KILX.SV.W.0147.000000T0000Z-181201T2145Z/
Schuyler-
312 PM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCHUYLER COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for west central
Illinois.
LAT...LON 4028 9089 4028 9064 4018 9074 4020 9090
4029 9091
TIME...MOT...LOC 2110Z 209DEG 24KT 4032 9072
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 2:09 PM CST, 49 minutes earlier.
Area forecast discussion, Dec 1, 2:09 PM CST, 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 209 PM CST Sat Dec 1 2018 .SHORT TERM...(This evening through Sunday) ISSUED AT 209 PM CST Sat Dec 1 2018 Will be concise as convection is developing in west central IL. Have issued a dense fog advisory through this evening for Fulton/Knox/Stark counties as higher dewpoints advecting over remaining wet/melting snowpack has dropped visibilities below 1/4 mile at GBG and MQB. Gradual improvement expected later this evening after passage of occluded front. Main severe weather potential is now focused from west central IL east to near I-55 through 00Z. Warm front has now pushed north to near I-74 with southeast winds 55F+ dewpoints south of the front. 18Z KILX sounding featured steep mid level lapse rates, strong low to mid level wind shear, and low freezing level. As lift increases ahead of the approaching occluded front and associated shortwave, scattered strong to severe low-topped storms will impact the western half of the CWA into early evening. All severe weather modes are in play with damaging wind gusts and hail the primary threats. Strong low level wind shear will favor rotating storms with a few brief tornadoes possible especially this afternoon where storms near the warm front and increased SRH. These storms will be fast movers with 40-50 kt flow in the storm bearing layer. The severe threat will diminish quickly this evening as storms push though the northern CWA. After a break in precip chances later this evening, scattered showers will return to the northwest half of the CWA later tonight and on Sunday, as a surface trough lingers in this area beneath cyclonic flow aloft. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 209 PM CST Sat Dec 1 2018 Scattered showers in cyclonic flow will change to light snow Sunday night and Monday as colder air filters in from the northwest. No accumulations expected. Dry but cold weather will dominate the Midwest for Tuesday and Wednesday as high pressure shifts south of the area. 850 mb temps dip to -10C and will keep highs several degrees below normal. Next precip chances arrive Thursday with a cold front. Moisture and thermal profiles suggest mainly snow with minor accumulations possible. Arctic high behind the front will again drop readings well below normal for Friday and Saturday. Potential for next winter wx maker next weekend for parts of the Midwest/Ohio Valley will bear watching. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1118 AM CST Sat Dec 1 2018 Deep low pressure tracking into northern Illinois by Sunday morning, will bring a challenging set of TAFs to the area. Currently a warm front is pushing north through central IL, which will tend to scatter out the lower ceilings for the I-72 sites this afternoon. Farther north, IFR ceiling should hold along with the potential for reduced visibility in fog. Scattered showers and isolated thunderstorms are possible into mid afternoon. A better chance for thunderstorms will develop later this afternoon and evening, ahead of an approaching cold front. This will bring scattered thunderstorms some of which will have gusty winds and small hail. These storms will shift northeast of the area this evening with MVFR to VFR ceilings expected behind the front. Gusty southeast winds will gradually lose gusts towards evening, and switch to the southwest after the frontal passage. As the pressure gradient tightens again Sunday morning, gusts will return. && .ILX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until midnight CST tonight for ILZ027-028-036. && SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, Dec 1, 10:49 AM CST, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1049 AM CST Sat Dec 1 2018 ILZ027>030-036-021200- Fulton-Knox-Marshall-Peoria-Stark- 1049 AM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. A brief tornado touchdown cannot be ruled out, mainly south of I-74. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The combination of the weekend rain, and melting snow, will result in rises on area rivers. Minor flooding will occur early in the new week on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. The most likely time frame is 3 pm to 9 pm. ILZ031-037-038-040>057-061-021200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott- Shelby-Tazewell-Vermilion-Woodford- 1049 AM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. Brief tornado touchdowns cannot be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. West of I-55, this is most likely between 3 pm and 7 pm. East of I-55, the most likely time frame is 6 pm to 9 pm ILZ062-063-066>068-071>073-021200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1049 AM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Strong to severe storms are possible late this afternoon into this evening. Damaging winds and large hail are the main concerns. An isolated tornado touchdown cannot be ruled out, although this would be more likely west of I-57. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... River levels will rise in response to the weekend rainfall. Minor flooding may occur along parts of the Wabash and Little Wabash Rivers early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. The most likely time frame is 5 pm to 9 pm. Auten
In the hours before
Local storm report, Dec 1, 11:16 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1116 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
12/01/2018 M1.06 INCH RICHLAND IL COCORAHS
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:09 PM CST | Dense Fog Advisory | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion, Woodford | 8 hr |
| Dec 1, 9:45 AM CST | River Flood Warning | ILX | Fulton, Knox | 3 days |
| Dec 1, 12:39 PM CST | Dense Fog Advisory | ILX | Fulton, Knox, Stark | 4 hr |
| Dec 1, 2:21 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 39 min |
| Dec 1, 2:49 PM CST | Tornado Warning | ILX | Cass, Morgan, Scott | 41 min |
| Dec 1, 3:04 PM CST | Tornado Warning | ILX | Schuyler | 11 min |
| Dec 1, 3:24 PM CST | Tornado Warning | ILX | Cass, Mason, Schuyler | 51 min |
| Dec 1, 3:47 PM CST | Tornado Warning | ILX | Fulton, Mason, Schuyler | 43 min |
| Dec 1, 3:57 PM CST | Tornado Warning | ILX | Knox, Peoria | 38 min |
| Dec 1, 4:22 PM CST | Tornado Warning | ILX | Fulton, Mason, Peoria, Tazewell | 38 min |
| Dec 1, 4:37 PM CST | Tornado Warning | ILX | Christian | 38 min |
| Dec 1, 4:39 PM CST | Tornado Warning | ILX | Christian | 51 min |
| Dec 1, 4:42 PM CST | Tornado Warning | ILX | Mason | 48 min |
| Dec 1, 4:53 PM CST | Tornado Warning | ILX | Fulton, Peoria | 37 min |
| Dec 1, 5:12 PM CST | Tornado Warning | ILX | Mason, Tazewell | 48 min |
| Dec 1, 5:15 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 45 min |
| Dec 1, 5:15 PM CST | Tornado Warning | ILX | Christian | 30 min |
| Dec 1, 5:29 PM CST | Severe Thunderstorm Warning | ILX | Peoria | 46 min |
| Dec 1, 5:43 PM CST | Tornado Warning | ILX | Christian, Macon | 32 min |
| Dec 1, 5:46 PM CST | Severe Thunderstorm Warning | ILX | Tazewell | 44 min |
| Dec 1, 5:54 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.